# SDR 2018FA0000471

- Difficulty date: October 10, 2018
- Submitted: November 1, 2018
- Operation: General aviation
- Aircraft: N417JD
- Make and model: Cessna 560XL
- Aircraft serial: 5606041
- Aircraft time: 1,386 hours, 1,309 cycles
- System (JASC): 3240 · Landing Gear Brake System
- Part: Jam-Nut
- Part number: MS21044N7
- Condition: Loose
- Location: Parking Brake
- Component: Cable Assy
- Component part number: 6725312027
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT DEPARTED RNY 33 AT KPNE FOR KLOM. UPON LIFTOFF, PILOT NOTED CONCERN AND SUSPECTED A FLAT MAIN TIRE OR DRAGGING BRAKES. DECLARED EMERGENCY AND RETURNED TO KPNE. DURING LANDING ROLL-OUT, AND WHILE APPROACHING TAXI SPEEDS, A/C VEERED RT AND CAME TO A FULL STOP. A/C WOULD NOT TAXI ANY FURTHER. NOTICED THE PARKING BRAKE HANDLE HAD APPARENTLY, ONLY PARTIALLY DISENGAGED AND HAD COME OUT OF ITS (COCKPIT) SECURED POSITION. UPON FURTHER INSPECTION, THE CREW NOTED THAT THE RETAINING LOCKING NUT HAD UNSCREWED. THE CREW IS OF THE OPINION THAT THE PARKING BRAKE NEVER FULLY RELEASED, PRIOR TO TAXI AND TAKE-OFF. SEE IPC 32-44-20-0, DETAIL B, ITEMS 2, 3, AND 4. THE CREW WAS ABLE TO HOLD THE CONDUIT/CABLE SHROUD AND RELEASE THE PARKING BRAKE TO ALLOW GROUND CREW TO TOW THE AIRCRAFT OFF THE RUNWAY AND ONTO THE RAMP. THE NEXT DAY, MAINTENANCE PERSONNEL CONFIRMED THAT THE PARKING BRAKE HANDLE JAMB NUT HAD COME LOOSE FROM THE PARKING BRAKE CONTROL BRACKET CAUSING THE PARKING BRAKE SYSTEM TO NOT FULLY RELEASE, AND THE MAIN WHEEL BRAKES TO BE PARTIALLY ENGAGED.
